Alert archive / Colorado / Winter Storm Watches in 2015
Winter Storm Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Mar 1, 2015, 2:31 PM MST for 4 counties in Colorado. It took effect at Mar 2, 2015, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2015, 2:31 PM MST (21:31 UTC)
- In effect from
- Mar 2, 2015, 5:00 PM MST
- Expired
- Mar 2, 2015, 5:57 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO
The radar
The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 1, 2:25 PM MST, 6 minutes earlier.
Area forecast discussion, Mar 1, 2:25 PM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 225 PM MST SUN MAR 1 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 158 PM MST SUN MAR 1 2015 A MOIST WEST TO SOUTHWESTERLY FLOW ALOFT WILL BE OVER COLORADO TONIGHT. SNOWFALL ACTIVITY WILL BE LIMITED IN THE MOUNTAINS NORTH OF I70 THIS EVENING...THEN THE PLUME OF MOISTURE SHIFTS NORTHWARD INTO THOSE AREA LATE TONIGHT. SWLY FLOW WILL FAVOR ZONES 31 AND 33 THE MOST. SINCE A PROLONGED PERIOD OF SNOW IS EXPECTED TO CARRYOVER INTO TUESDAY...WL GO AHEAD AND HOIST A WINTER STORM WARNING FOR ZONE 31 AFTER MIDNIGHT. ELSEWHERE IN THE MOUNTAINS SNOWFALL WILL BE LIMITED BY LESS FAVORABLE OROGRAPHIC COMPONENT AND MID LEVEL WARM AIR ADVECTION. ACROSS THE NORTHEAST PLAINS...WL KEEP A CHANCE OF LIGHT SNOW IN THE DENVER AREA ESPECIALLY THROUGH 06Z WITH BETTER MID AND LEVEL MOISTURE RIDING OVER THE ARCTIC AIRMASS. SNOWFALL WILL BE LIMITED...MAYBE AN INCH WEST OF I25 AND SOUTH OVER THE PALMER DIVIDE. LESSER POPS NORTHEAST OF DENVER. THE FOCUS OF PCPN BY 12Z MONDAY WILL SHIFT NORTH TO NEAR THE WYOMING/NEBRASKA BORDER. ON MONDAY...THERE WILL BE A BIT OF A BREAK IN THE SNOW COVERAGE OVER THE MOUNTAINS IN THE MORNING THEN BY THE AFTERNOON...MOISTURE WILL INCREASE AS THE TROUGH OVER SRN CA MOVES EASTWARD INTO EASTERN NV/WESTERN UT BY 00Z TUESDAY. BEST MID AND UPPER LEVEL QG ASCENT WILL BE IN THE AFTN...WITH SNOW AGAIN INCREASING IN THE MOUNTAINS AT THAT TIME. ACROSS THE URBAN CORRIDOR AND NORTHEAST PLAINS...COULD AGAIN SEE SOME PATCHY FOG IN AND AROUND DENVER EARLY. THE ARCTIC AMS WILL LOOSEN ITS GRIP ON DENVER THROUGH THE DAY BUT IT MAY BE A LITTLE SLOER TO MOVE OUT THAN THE MDLS SUGGEST. WL KEEP SOME LOW 40S OVER SRN/SWRN PARTS OF THE DENVER AREA...WITH COOLER TEMPERATURES FURTHER NORTH. IN THE FOOTHILLS AND PARTS OF THE URBAN CORRIDOR...THERE COULD BE MORE OF A MIX OF RAIN/SNOW WITH PCPN IN THE AFTERNOON WITH WARMER MID LEVEL AIR FILLING INTO THE AREA AND THE ARCTIC AMS SHIFTING EAST. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 158 PM MST SUN MAR 1 2015 ON MONDAY NIGHT...A PIECE OF THE UPPER LEVEL TROUGH OVER THE SOUTHWEST PART OF THE COUNTRY WILL EJECT NORTHEAST ACROSS COLORADO. THIS WILL KEEP SNOW GOING IN THE MOUNTAINS OVERNIGHT. DEEP MOISTURE COMBINED WITH THE STRONG FLOW ALOFT AND THE JET MOVING OVERHEAD...WILL PRODUCE HEAVY SNOW AT TIMES...MAINLY OVER NORTH CENTRAL COLORADO. FLOW ALOFT WILL TURN WESTERLY BEHIND THE EJECTING WAVE AND KEEP SNOW GOING IN THE MOUNTAINS TUESDAY. FOR THE PLAINS...A SURFACE LOW WILL MOVE ACROSS EASTERN COLORADO MONDAY NIGHT. STILL PLENTY OF UNCERTAINTY WHERE IT WILL TRACK. THE 12Z ECMWF HAS THE LOW GOING ACROSS LINCOLN COUNTY WHERE THE GFS IS CLOSER TO AKRON AND THE NAM12 TRACK IS NEAR THE WYOMING BORDER. A COLD FRONT WILL PUSH INTO NORTHEAST COLORADO BEHIND THE LOW AS IT EXITS THE STATE. TIMING OF THE FRONTAL PASSAGE IS UNCERTAIN DUE TO THE TRACK OF THE LOW. EVENTUALLY THE COLD FRONT WILL PUSH SOUTH THROUGH THE STATE. AN UPSLOPE NORTH TO NORTHEAST FLOW WILL DEVELOP BEHIND IT AND PRODUCE SNOW ALONG THE FRONT RANGE. OVER THE PLAINS EAST OF DENVER...SNOW WILL BE LIGHTER. WILL HAVE HIGHS POPS IN THE FORECAST FOR TUESDAY AND TUESDAY NIGHT FOR THIS. TEMPERATURES WILL BE COLD TUESDAY AND TUESDAY NIGHT WITH READINGS 20 TO 30 DEGREES BELOW NORMAL. FOR WEDNESDAY...UPPER LEVEL TROUGH AXIS WILL MOVE ACROSS COLORADO AND CAUSE FLOW ALOFT TO TURN NORTHWESTERLY THROUGH THE DAY. ALSO...THERE MAY BE A WEAK WAVE AND IT COULD BE SLIGHTLY UNSTABLE... SO WILL KEEP A MENTION OF SNOW IN THE FORECAST THROUGH WEDNESDAY. MODELS STILL DISAGREE ON HOW FAR SOUTH THE TROUGH WILL DIG AND THE AMOUNT OF COLD AIR THAT WILL MAKE IT INTO THE STATE. THE 12Z NAM HAS VERY COLD AIR OVER NORTHEAST COLORADO WEDNESDAY WHICH WOULD KEEP HIGHS IN THE SINGLE DIGITS. THE GFS AND ECMWF ARE NOT QUITE AS COLD...WITH HIGHS CLOSER TO 20 DEGREES. WILL KEEP WITH THE TREND OF THE CURRENT FORECAST WITH HIGHS MAINLY IN THE TEENS. FOR THURSDAY AND FRIDAY...THE RIDGE OVER THE WESTERN STATES KEEPS GETTING SHIFTED WEST BY THE MODELS. THIS WILL KEEP A COOL AND DRY NORTHWEST FLOW OVER COLORADO LATE IN THE WEEK. NORTHWEST FLOW ALOFT WILL REMAIN OVER COLORADO NEXT WEEKEND. MODELS ARE SHOWING A WEAK WAVE EMBEDDED IN THE NORTHWEST FLOW MOVING ACROSS THE STATE SOMETIME NEXT WEEKEND. IF THIS PANS OUT...WOULD EXPECT A SHOT OF COOLER AIR AND PERHAPS SOME SNOW. WILL PUT LOW POPS IN THE FORECAST FOR SATURDAY AND SATURDAY NIGHT FOR THIS SYSTEM. WILL ALSO KEEP TEMPERATURES BELOW NORMAL FOR SATURDAY AND SUNDAY. && .AVIATION...(FOR THE TAFS THROUGH 00Z MONDAY LATE AFTERNOON) ISSUED AT 158 PM MST SUN MAR 1 2015 MAINLY MVFR CIG/VSBY THROUGH TONIGHT AT KDEN...WITH THE POTENTIAL FOR IFR RESTRICTIONS HIGHER AT KBJC AND KAPA. LGT WINDS AND THE POTENTIAL FOR A WEAK CYCLONE COULD AGAIN BRING FOG IN DIA LATE TONIGHT...SO HAVE ADDED TEMPO GROUP OF 1/2 MILE VSBY AFTER 12Z...COULD HOWEVER BE LOWER BUT WL HOLD OFF INCLUDING THAT POSSIBILITY AT KDEN. CIGS/VSBYS WILL IMPROVE AT ALL THE AIRPORTS AFTER 15Z...WITH VFR CONDITIONS IN THE AFTN. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY FOR COZ031. WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR COZ033. && SHORT TERM...COOPER LONG TERM...MEIER AVIATION...COOPER
Hazardous weather outlook, Mar 1, 11:01 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MST SUN MAR 1 2015 COZ030>051-021815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MST SUN MAR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS TODAY AND THEN MAY BECOME MORE WIDESPREAD TONIGHT. ACCUMULATIONS WILL GENERALLY BE IN THE 2 TO 4 INCH RANGE. AT LOWER ELEVATIONS THERE WILL BE A CHANCE OF SOME LIGHT SNOW REDEVELOPING IN AND NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE MAINLY LATE THIS AFTERNOON INTO THE EVENING HOURS. ACCUMULATIONS WILL BE UNDER 2 INCHES. TEMPERATURES WILL REMAIN WELL BELOW NORMAL OVER NORTHEAST COLORADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF WILL SNOW OCCUR IN THE MOUNTAINS THROUGH EARLY WEDNESDAY. SNOW ACCUMULATIONS MAY BE SIGNIFICANT MONDAY AFTERNOON THROUGH TUESDAY EVENING OVER THE NORTHERN MOUNTAINS. A STRONG COLD FRONT WITH UPSLOPE FLOW WILL MOVE ACROSS EASTERN COLORADO LATE MONDAY NIGHT. SNOW IS EXPECTED ACROSS THE FRONT RANGE LATE MONDAY NIGHT AND INTO TUESDAY NIGHT. TEMPERATURES WILL BE COLD TUESDAY AND WEDNESDAY BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:31 PM MST | Winter Storm Warning | BOU | Boulder, Grand, Jackson, Larimer | 62 hr |
Nearby
Winter Storm Watches in Colorado, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.